Should I quit Retin-A before breast augmentation ?

Can using retin-a cause negative blood test results and postponement of breast augmentation? Can I keep using it or quit? My BA is in 2 months. Help, please.

Doctor Answers 14

Breast augmentation and on Retin-A

I do not know of any contraindications to taking Retin-A and having a breast augmentation. I also do not know of any blood changes associated with Retin-A intake.


Orange County Plastic Surgeon
4.9 out of 5 stars 44 reviews

Retin A

Hello,

I wouldn't expect any issue with this however it is always best to contact your Plastic Surgeon directly about their preferred pre/post op protocols.

All the best 

Breast Augmentation: Information

Dear Ms. Maggie123,

Thank you for your story and questions.  This question should be asked of your chosen Plastic Surgeon.

I am unaware of reason to stop topical Retin-a before surgery.

I again recommend that you ask your chosen Plastic Surgeon this question. I trust that  Plastic Surgeon is a experienced and Certified by the American Board of Plastic Surgery. In addition ideally they he/she is a member of the American Society for Aesthetic Plastic Surgery (denoting by membership as having met additional criteria and a focus on Cosmetic Plastic Surgery).

I wish you my best and success,



R. A. Hardesty, MD, FACS
Diplomate and Certified by the Am. Bd. of Plastic Surgery
wwwimagineplasticsurgery.com
4646 Brockton Ave
Riverside, Ca 92506
(951) 686-7600

Breast augmentation and Retin-A

Thank you for your question. Although the use of Retin-A should not have an affect, you should still consult with your plastic surgeon and review all your medications before surgery. 

All the best, 

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

There should be no reason to discontinue Retin A before breast surgery

I know if no reports in the medical literature to suggest that there is any problem with continuing to use Retin-A, or any other retinoids, like retinol, when you are having breast surgery.  My own experience would suggest that too, as I know for a fact that I have operated on hundreds of patients who have been using retinoids on their faces (most of them got it from me!), and they had no problems.  Good luck.

Retin-A

Retin-A is a topical skin cream for the face which should not affect your breast augmentation. Review your complete list of medications and supplements that you take with your plastic surgeon prior to your surgery to make sure they are all safe to take.

Johnson C. Lee, MD
Beverly Hills Physician
5.0 out of 5 stars 12 reviews

Should I quit Retin-A before breast augmentation ?

The use of Retin A on your face is not a contraindication for breast augmentation surgery. Thanks for your question. Best wishes.

Dr. Gregory Park

Gregory Park, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 158 reviews

Breast Augmentation / Breast Implants / Anatomic Gummy Bear Implants/ Silicone Implants/ Revision Breast Surgery

I appreciate your question.

As long as you are using retin-a on your face, I do not see there being any issues.  I would recommend reviewing this medication and your list of others with your surgeon before your surgery.

The best way to assess and give true advice would be an in-person exam.
Please see a board-certified plastic surgeon that specializes in aesthetic and restorative breast surgery.

Best of luck!

Dr. Schwartz

Retin A

Thank you for the question and I see no problem with the use of retin-a before or after your surgery.

Dr. Corbin

Frederic H. Corbin, MD
Los Angeles Plastic Surgeon
4.9 out of 5 stars 60 reviews

Breast Augmentation

This should have no effect on your breast augmentation. As long as you're using it on your face you should be fine. I would let your plastic surgeon know about this medication and all of your medications before surgery though.Good luck!

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.